Alert archive / Texas / Flash Flood Warnings in 2003

Flash Flood Warning 26, NWS Shreveport, LA

June 18, 2003Bowie County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 18, 2003, 9:19 AM CDT for Bowie County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2003, 9:19 AM CDT (14:19 UTC)
Expired
Jun 18, 2003, 1:15 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bowie County, TX

The radar

The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 181421
FFWSHV
TXC037-181815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CDT WED JUN 18 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS

* UNTIL 115 PM CDT

* AT 919 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN OVER BOWIE COUNTY. FLOODING HAS BEEN 
  REPORTED NEAR HOOKS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
UNTIL 115 PM CDT.

LAT...LON 3359 9462 3332 9461 3332 9406 3354 9407

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:51 AM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jun 18, 2:51 AM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT TUE JUN 17 2003

THE MODELS SHOW THE UPPER LOW WEAKENING DURING THE NEXT 24
HOURS...AS DRIER AIR IN THE UPPER LEVELS GET ENTRAINED INTO IT.
MOISTURE WILL STILL REMAIN DECENT TODAY IN THE LOWER TO MID
LEVELS...AND WILL BE ENOUGH TO KEEP SHOWER AND THUNDERSTORM ACTIVITY
IN THE FORECAST FOR THE ENTIRE AREA.  THE FLOOD WATCH WILL BE
EXTENDED TODAY FOR EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHERN ARKANSAS...AS THIS IS WHERE THE DEEPEST MOISTURE WILL BE
LOCATED.  POPS WILL DECREASE WITH TIME FOR THE LATTER PART OF THE
WEEK...AS THE LOW WILL BECOME JUST A TROUGH AXIS BY THURSDAY...THEN
SKIRTING EAST OF AREA ON FRIDAY ACCORDING TO MODELS.  MAX TEMPS WILL
BE A LITTLE WARMER...BUT SHOULD LINGER MAINLY IN THE LOWER TO MID
80S AGAIN TODAY DUE TO CLOUD COVER...THEN RETURNING TO NEAR NORMAL
BY THURSDAY.

PRELIMS...
SHV 85/70/88/69 5332
MLU 86/70/88/70 5332
TXK 83/69/86/69 6332
TYR 83/69/87/70 5332
LFK 87/70/90/70 4332

ELEVEN

.SHV...FLOOD WATCH TODAY...ARZ050-051-059>061-070>073- OKZ077-TXZ097
Hazardous weather outlook, Jun 18, 6:00 AM CDT, 3 hours 19 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED JUN 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SOME LOCALIZED FLOODING WILL STILL BE A PROBLEM TODAY...AS AN UPPER
LEVEL LOW CONTINUES TO SPIN OVER THE AREA.  THE HEAVIEST RAIN FROM
THE SCATTERED SHOWERS AND THUNDERSTORMS SHOULD FALL OVER SOUTHERN
ARKANSAS...AS THIS IS WHERE THE DEEPEST MOISTURE WILL BE LOCATED
TODAY.  DRIER AIR IN THE UPPER LEVELS WILL WEAKEN THE LOW THE NEXT
24 HOURS...AND RAIN CHANCES WILL DECREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 18, 4:45 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
445 AM CDT WED JUN 18 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 AM    HOPE                      AR   FLASH FLOODS
06/17/03   HEMPSTEAD                      SEVERAL STREETS AND ROADS
                                          UNDER HIGH WATER. REPORTED
                                          BY LAW ENFORCEMENT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:00 PM CDTFlash Flood WarningSHVUpshur3 hr

Nearby

Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.